Alert archive / California / Wind Advisories in 2025
Wind Advisory 9, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Mar 5, 2025, 12:13 AM PST for Imperial County, Riverside County, California; La Paz County, Yuma County, Arizona. It took effect at Mar 5, 2025, 10:00 PM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2025, 12:13 AM PST (08:13 UTC)
- In effect from
- Mar 5, 2025, 10:00 PM PST
- Expired
- Mar 6, 2025, 10:00 PM PST
- In force
- 24 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 93 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
219 WWUS75 KPSR 050813 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1213 AM PST Wed Mar 5 2025 CAZ562-052015- /O.NEW.KPSR.WI.Y.0009.250306T0600Z-250307T0600Z/ Imperial County Southwest- Including the cities of Mountain Spring 1213 AM PST Wed Mar 5 2025 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From 10 PM this evening to 10 PM PST Thursday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ566-567-052015- /O.NEW.KPSR.WI.Y.0009.250306T1700Z-250307T0200Z/ Imperial County West-Imperial Valley- Including the cities of Salton City, Brawley, Coolidge Springs, El Centro, Ocotillo, Coyote Wells, Plaster City, Calexico, Alamorio, and Winona 1213 AM PST Wed Mar 5 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM PST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Western Imperial County, and Imperial Valley. * WHEN...From 9 AM to 6 PM PST Thursday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
4 follow-up statements
326 WWUS75 KPSR 052019 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 119 PM MST Wed Mar 5 2025 AZZ530-531-533-CAZ563>565-569-570-061130- /O.EXB.KPSR.WI.Y.0009.250306T1500Z-250307T0200Z/ Parker Valley-Kofa-Central La Paz-Salton Sea-Chuckwalla Mountains- Imperial County Southeast-Palo Verde Valley-Chuckwalla Valley- Including the cities of Vicksburg, Winterhaven, Midland, Brenda, Palm Canyon, Harcuvar, Palo Verde, Salome, Ripley, Martinez Lake, Blythe, Desert Shores, Quartzsite, Vicksburg Junction, Imperial Hot Mineral Springs, Parker, and Ehrenberg 119 PM MST Wed Mar 5 2025 /1219 PM PST Wed Mar 5 2025/ ...WIND ADVISORY IN EFFECT FROM 8 AM MST /7 AM PST/ TO 7 PM MST /6 PM PST/ THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...La Paz County, Southeastern Imperial County, Parker Valley, Salton Sea, Chuckwalla Mountains, and Palo Verde Valley. * WHEN...From 8 AM MST /7 AM PST/ to 7 PM MST /6 PM PST/ Thursday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ566-567-061130- /O.EXT.KPSR.WI.Y.0009.250306T1500Z-250307T0200Z/ Imperial County West-Imperial Valley- Including the cities of Coyote Wells, Coolidge Springs, Brawley, Alamorio, Plaster City, Salton City, Ocotillo, El Centro, Winona, and Calexico 1219 PM PST Wed Mar 5 2025 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM TO 6 PM PST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Western Imperial County, and Imperial Valley. * WHEN...From 7 AM to 6 PM PST Thursday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-061130- /O.CON.KPSR.WI.Y.0009.250306T0600Z-250307T0600Z/ Imperial County Southwest- Including the cities of Mountain Spring 1219 PM PST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...From 10 PM this evening to 10 PM PST Thursday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ 18
965 WWUS75 KPSR 060820 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1220 AM PST Thu Mar 6 2025 CAZ562-062030- /O.CON.KPSR.WI.Y.0009.000000T0000Z-250307T0600Z/ Imperial County Southwest- Including the cities of Mountain Spring 1220 AM PST Thu Mar 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 10 PM PST this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AZZ530-531-533-CAZ563>567-569-570-062030- /O.CON.KPSR.WI.Y.0009.250306T1500Z-250307T0200Z/ Parker Valley-Kofa-Central La Paz-Salton Sea-Chuckwalla Mountains- Imperial County Southeast-Imperial County West-Imperial Valley- Palo Verde Valley-Chuckwalla Valley- Including the cities of El Centro, Palm Canyon, Salton City, Imperial Hot Mineral Springs, Brenda, Palo Verde, Ehrenberg, Desert Shores, Parker, Quartzsite, Salome, Martinez Lake, Coolidge Springs, Alamorio, Vicksburg Junction, Brawley, Vicksburg, Plaster City, Ocotillo, Blythe, Winona, Winterhaven, Ripley, Calexico, Midland, Harcuvar, and Coyote Wells 120 AM MST Thu Mar 6 2025 /1220 AM PST Thu Mar 6 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /7 AM PST/ THIS MORNING TO 7 PM MST /6 PM PST/ THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Central La Paz County, Southeastern Imperial County, Western Imperial County, Parker Valley, Kofa, Salton Sea, Chuckwalla Mountains, Imperial Valley, Palo Verde Valley, and Chuckwalla Valley. * WHEN...From 8 AM MST /7 AM PST/ this morning to 7 PM MST /6 PM PST/ this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ GL
617 WWUS75 KPSR 062021 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 121 PM MST Thu Mar 6 2025 AZZ530-531-533-CAZ563>567-569-570-070200- /O.CON.KPSR.WI.Y.0009.000000T0000Z-250307T0200Z/ Parker Valley-Kofa-Central La Paz-Salton Sea-Chuckwalla Mountains- Imperial County Southeast-Imperial County West-Imperial Valley- Palo Verde Valley-Chuckwalla Valley- Including the cities of Vicksburg Junction, Brenda, Brawley, Ocotillo, Calexico, Quartzsite, Palo Verde, Winterhaven, El Centro, Parker, Plaster City, Ripley, Vicksburg, Winona, Martinez Lake, Ehrenberg, Salton City, Desert Shores, Coolidge Springs, Palm Canyon, Salome, Harcuvar, Blythe, Coyote Wells, Alamorio, Imperial Hot Mineral Springs, and Midland 121 PM MST Thu Mar 6 2025 /1221 PM PST Thu Mar 6 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /6 PM PST/ THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Central La Paz County, Southeastern Imperial County, Western Imperial County, Parker Valley, Kofa, Salton Sea, Chuckwalla Mountains, Imperial Valley, Palo Verde Valley, and Chuckwalla Valley. * WHEN...Until 7 PM MST /6 PM PST/ this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-070600- /O.CON.KPSR.WI.Y.0009.000000T0000Z-250307T0600Z/ Imperial County Southwest- Including the cities of Mountain Spring 1221 PM PST Thu Mar 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 10 PM PST this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ TW
355 WWUS75 KPSR 070345 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 745 PM PST Thu Mar 6 2025 CAZ562-070600- /O.CON.KPSR.WI.Y.0009.000000T0000Z-250307T0600Z/ Imperial County Southwest- Including the cities of Mountain Spring 745 PM PST Thu Mar 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 10 PM PST this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ INS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 4, 9:40 PM PST, 2 hours 33 minutes earlier.
Area forecast discussion, Mar 4, 9:40 PM PST, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1040 PM MST Tue Mar 4 2025 .UPDATE...Updated Aviation Discussion. && .SYNOPSIS... Tranquil weather conditions will continue through Wednesday before the next in a series of weather disturbances arrives later this week. This next system will bring breezy conditions, much cooler temperatures, and rainfall chances to the region Thursday and Friday. After the system departs, high pressure will build over the region this weekend resulting in warmer and drier weather. && .DISCUSSION... Strong midtropospheric height rises were enveloping the SW Conus early this afternoon with H5 readings forecast to peak around 574dm Wednesday under shortwave ridging. Steady lower tropospheric warming will result in temperatures rebounding near the climatological normal today, then around 5F above normal on Wednesday with very narrow guidance spread yielding excellent forecast confidence. This period of tranquil weather will be rather short lived as a progressive Pacific system will amplify and strengthen over the SW Conus in response to northern stream PV diving into the trough base with an increased meridional jet. Models continue to advertise this system arriving in two parts: 1) a lead shortwave breaking into the ridge axis and lifting into the Great Basin and Rockies Thursday, though carving out a path for 2) a more dominant and intense PV anomaly intensifying and digging strongly into the trough base over southern California and Arizona Friday. The initial wave will pull a cold front and inland Thursday morning with a narrow plume of deeper moisture pooled along the boundary. While the more pronounced jet forced ascent will lift into northern Arizona, sufficient frontal lift along the deeply saturated corridor should result in isolated to scattered light showers across some lower desert communities Thursday morning, albeit with accumulations likely under 0.10". The greater impact will almost certainly be strong, gusty post-frontal winds Thursday afternoon as midlevel height falls and tightening of the H8-H7 gradient become maximized over the CWA. ECMWF EFI data suggests seasonally strong winds materializing Thursday afternoon, and similar to this past weekend will likely result in some advisory criteria speeds in the usual locations along with areas of blowing dust that don't receive rainfall earlier in the day. Not surprisingly based on prior pattern recognition and trends among the entire ensemble suite, the PV center descending into the Southwest Friday appears much deeper, slower, and colder than many previous model iterations. As such, there's strong evidence of the tropopause dropping closer to the H5 level where cold core temperatures should plummet into a -25C to -30C range. This should invigorate more robust ascent mechanisms while easily saturating the residual moisture tapped from the initial lead shortwave. While its still not out of the question for some convective elements to become incorporated into the shower activity given the magnitude of cold advection aloft, extensive cloud cover and persistent showers may lock the environment into a moist adiabatic profile precluding much, if any instability. In fact, there is strong evidence that high temperatures will languish 10F-15F below normal with much of the Phoenix metro not escaping the middle/upper 50s under thick clouds and occasional rain. Will need to monitor higher elevations east of Phoenix for accumulating snowfall as the initialized NBM snow level forecast seem far too high, and it would not be surprising to see minor accumulations well below pass levels and even close to population centers of southern Gila County. All told, this setup is the most favorable for widespread precipitation this water year though amounts will certainly not come close to ameliorating the extreme drought gripping the region. Some additional wrap around/deformation type showers will be possible Friday night into Saturday morning across the eastern CWA, however the progressive nature of the hemispheric flow pattern will allow the upper trough to rapidly eject into the southern plains over the weekend. In fact, with an increasingly amplified pattern, H5 heights should rebound close to 574dm by Sunday yielding around a 20F high temperature difference in 48 hours. Another trough will head into the western Conus in the Monday-Tuesday time frame, however there is substantial operational and ensemble spread whether this feature shears north of the forecast area or maintains a deeper organization targeting the Southwest. Even within given model suites, there has been large run-to-run fluctuations which typically means this uncertainty will persist for another few days before converging on a similar solution. && .AVIATION...Updated at 0540Z. South Central Arizona including KPHX, KIWA, KSDL, and KDVT: Easterly winds will continue through the morning and then will be more resistant to the diurnal West shift afternoon, settling on more of a southerly to south-southeasterly component through the afternoon. A late and potentially brief W/SW shift is not expected until the late-afternoon/evening. Speeds will remain light, aob 8 ks, through the TAF period. Confidence in wind directions late Wednesday evening is low. VFR conditions will prevail, with increasing high clouds Wednesday. Southeast California/Southwest Arizona including KIPL and KBLH: Very light winds, with extended periods of light variability, will continue at both terminals through the morning. Southerly winds then increase at both terminals by the afternoon and gradually shift W/SW by the evening. Wind gusts up to 20 kts are anticipated at KBLH in the afternoon, while westerly gusts at KIPL could reach as high as 30-35 kts in the evening. High clouds will increase Wednesday, with a period of lower clouds down to around 7-8K ft AGL developing by the late evening, but VFR conditions will prevail. && .FIRE WEATHER... Mild and dry weather will prevail through Wednesday before another weather system reaches the region by the end of the week. This system will bring widespread windy conditions to the area on Thursday with gusts reaching 25-35 mph across much of the region and and as high as 40-45 mph across the western districts. Despite the gusty winds, MinRHs are actually expected to improve Thursday into Friday, remaining above 20% both days. There will also be a decent chance for wetting rainfall across the foothills of Maricopa and Gila Counties as well as the lower deserts of southcentral AZ on Friday. Warmer and drier conditions with a steady warming trend is then expected heading into this weekend. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...18 AVIATION...Benedict FIRE WEATHER...Salerno
Nearby
Wind Advisories in California, 2025Wind Advisories in Arizona, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.